A new question is answered every 9 seconds

Firoricet overdose

Resolved Question:

I had a terrible migraine and ended up taking 16 fioricet in 2 days (this past Mon and Tues). Now I am having angry outburts that I can not control and I get dizzy spells and brain zaps. Is this a withdrawlsympton from taking too many and how long will it last? Thank you.


Category: Internal Medicine Specialist

Ask Your Own Question

Category: Family Physician-GP
Dr. John Fuller is online now

Expert:  Dr. John Fuller replied 4 Days.

Thank you for using Ask a Doctor Service from Doctor Spring.

I can understand your problem, and will try to help you the best possible.

First of all I would like to insist not to take any medication of too much dosage to get relief from pain. I can understand how extremely painful it would have been which has made you take 16 floricet. But taking too much dosage of this medication can cause more serious health problems. So you must first avoid or get rid of this habit of taking too many dose of any pain reliever medication for migraine.

The symptoms which you have like dizzy spells and brain zaps are nothing but side effects of taking too much of floricet. Floricet contains three main components acetaminophen, barbiturates, and caffeine. Acetaminophen is the pain reliever, barbiturate relaxes muscle contractions involved in migraine headache, and caffeine is a brain stimulant. This medication works best when taken immediately after the pain begins. And if it doesn’t work, then don’t think taking high dosage will help, instead you must talk to your doctor and change medication that will help best for the migraine. You can take up to 4-6 tablets of floricet in a day, depending upon the strength of the tablet. If you take this medicine in excess you will have harmful side effects that could be more bothering than migraine itself, especially, acetaminophen containing medication if taken in excess dose is found to cause liver damage. So I would recommend you to stop taking this medicine if you don’t find it to help you in recommended dosage and consult with a neurologist/ GP to choose a better medicine that will help in relieving the migraine pain such as Amidrine, Duadrin, and Midrin. So, right now stop taking floricet, give a week time for the symptoms to resolve, and consult with GP the earliest to change over to different migraine medication.

Although there is no cure for migraine, it is often possible to manage the condition by using measures to prevent migraine attacks. First thing you need to identify the trigger for migraine and avoid them. So I would recommend you to

  1. Avoid Bright lights, loud noises, and certain odors or perfumes which could initiate migraine.
  2. Try to reduce Physical or emotional stress as much possible and keep your mind relaxed.
  3. Sleep well for 6-8 hours in a day, don’t keep changing your sleep pattern.
  4. Avoid Smoking or exposure to smoke
  5. Don’t’ Skip meals or practise fasting.
  6. Avoid Alcohol as much possible.
  7. Try avoiding Foods containing tyramine (red wine, aged cheese, smoked fish, chicken livers, figs, and some beans), monosodium glutamate (MSG), or nitrates (like bacon, hot dogs, and salami) and Other foods such as chocolate, nuts, peanut butter, avocado, banana, citrus, onions, dairy products, and fermented or pickled foods which you have found to trigger the migraine pain.

    Hope this helps, feel free
     


Patient replied :

Thank you so much for your response. I am also having angry outbursts, to the point where I almost can't control myself. Is this also a side effect? I will never ever take that much medicine again. I'm not a big medicine person and these couple of days have been awful. Thanks again.


Expert:  Dr. John Fuller replied 3 Days.

All I can say is this is a possible outcome of the drug over dosage. The Bariburate component of the medication can precipitate events like this.

However you should take active steps to control your anger and outburst. This is every important  Most of the cases the medicine are just triggers. If you just leave thinking it will vanish once the drug wears off, well it might not be the case.


Dr. John Fuller
Category: Family Physician-GP
Experience: 
MD - New York Institute of Technology, New York College of Osteopathic Medicine
Internship, Family Medicine - Lutheran Medical Center
Residency, Family Medicine - The Mount Sinai Hospital
Dr. John Fuller and 4 other Medical Specialists are ready to help you

Make informed and better medical decisions.

We believe that getting medical questions answered and getting qualified opinions from certified Doctors should be easier.



Specialists from
UK, US, Ind,
Aus & NZ


48000+ consults
in 2015


98.1% Satisfied
users


MEDNET Board,
100% Satisfaction
guarantee

How it works


  • Submit question, upload files, if any
  • Consult is assigned to a specialist
  • Doctor replies, Mean response time: 2 hours
  • Intimation by email, ask follow-ups

Recommendations based on

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in News

News

Make informed and better medical decisions.

Close x


Your account has been deleted.

PS: You can unsubscribe from emails from DoctorSpring, by going to
Unsubscribe link provided in them.